Topological Methods in Nonlinear Analysis

On a singular semilinear elliptic problem: multiple solutions via critical point theory

Francesca Faraci and George Smyrlis

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study existence and multiplicity of solutions of a semilinear elliptic problem involving a singular term. Combining various techniques from critical point theory, under different sets of assumptions, we prove the existence of $k$ solutions ($k\in\mathbb N$) or infinitely many weak solutions.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 51, Number 2 (2018), 459-491.

Dates
First available in Project Euclid: 25 May 2018

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1527213956

Digital Object Identifier
doi:10.12775/TMNA.2018.002

Mathematical Reviews number (MathSciNet)
MR3829040

Zentralblatt MATH identifier
06928844

Citation

Faraci, Francesca; Smyrlis, George. On a singular semilinear elliptic problem: multiple solutions via critical point theory. Topol. Methods Nonlinear Anal. 51 (2018), no. 2, 459--491. doi:10.12775/TMNA.2018.002. https://projecteuclid.org/euclid.tmna/1527213956


Export citation

References

  • S. Agmon, The $L_p$ approach to the Dirichlet problem, Ann. Scuola Norm. Sup. Pisa 13 (1959), 405–448.
  • A. Anane, Simplicité et isolation de la première valeur propre du $p$-Laplacien avec poids, C.R. Acad. Sci. Paris Sér. I Math. 305 (1987), 725–728.
  • T. Bartsch and S. Li, Critical point theory for asymptotically quadratic functionals and applications to problems with resonance, Nonlinear Anal. 28 (1997), 419–441.
  • M.G. Crandall, P.H. Rabinowitz and L. Tartar, On a Dirichlet problem with a singular nonlinearity, Comm. Partial Differential Equations \bf2 (1977), 193–222.
  • R. Dhanya, E. Ko, R. Shivaji, A three solution theorem for singular nonlinear elliptic boundary value problems, J. Math. Anal. Appl. 424 (2015), 598–612.
  • F. Faraci and G. Smyrlis, Three solutions for a singular quasilinear elliptic problem, Proceedings of the Edinburgh Math. Soc. (to appear).
  • F. Faraci and G. Smyrlis, Three solutions for a class of higher dimensional singular problems, Nonlinear Differ. Equ. Appl. \bf23 (2016), 14 pp.
  • W. Fulks and J.S. Maybee, A singular non-linear equation, Osaka Math. J. \bf12 (1960), 1–19.
  • J. Giacomoni and K. Saoudi, $W^{1,p}_0$ versus $C^1$ local minimizer for a singular and critical functional, J. Math. Anal. Appl. 363 (2010), 697–710.
  • J. Giacomoni, I. Schindler and P. Takáč, Sobolev versus Hölder local minimizers nd existence of multiple solutions for a singular quasilinear equation, Ann. Sc. Norm. Super. Pisa Ser. V 6 (2007), 117–158.
  • N. Hirano, C. Saccon and N. Shioji, Brezis–Nirenberg type theorems and multiplicity of positive solutions for a singular elliptic problem, J. Differential Equations 245 (2008), 1997–2037.
  • G.M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal. 12 (1988), 1203–1219.
  • A. Kristály, Detection of arbitrarily many solutions for perturbed elliptic problems involving oscillatory terms, J. Differential Equations \bf245 (2008), 3849–3868.
  • D. Motreanu, V. Motreanu, N.S. Papageorgiou, A degree theoretic approach for multiple solutions of constant sign for nonlinear elliptic equations, Manuscripta Math. 124 (2007), 507–531.
  • D. Motreanu, V. Motreanu, N.S. Papageorgiou, Topological and Variational Methods with Applications to Nonlinear Boundary Value Problems, Springer, 2014.
  • N.S. Papageorgiou and G. Smyrlis, Nonlinear elliptic equations with singular reaction, Osaka J. Math. 53 (2016), 489–514.
  • K. Perera and E.A.B. Silva, Existence and Multiplicity of positive solutions for singular quasilinear problems, J. Math. Anal. Appl. 323 (2006), 1238–1252.
  • P. Pucci and J. Serrin, The Maximum Principle. Progress in Nonlinear Differential Equations and their Applications, Vol. 73, Birkhäuser Verlag, Basel, 2007.
  • P. Pucci and J. Serrin, A mountain pass theorem, J. Differential Equations 60 (1985), 142–149.
  • G. Smyrlis, Nontrivial solutions for nonlinear problems with one sided resonance, Electron. J. Differential Equations 2012 (2012), 1–14.
  • Y. Sun, S. Wu and Y. Long, Combined effects of singular and superlinear nonlinearities in some singular boundary value problems, J. Differential Equations 176 (2001), 511–531.
  • J.L. Vázquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim. 12 (1984), 191–202.
  • L. Zhao, Y. He and P. Zhao, The existence of three positive solutions of a singular p-Laplacian problem, Nonlinear Anal. 74 (2011), 5745–5753.